Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1991, Volume 59, Issue 5

The Once But Not Twice Differentiability of the Policy Function<1383:TOBNTD>2.0.CO;2-A
p. 1383-1393

A. Araujo

It is shown that an increasing policy function that is the solution of a $C^2$ dynamic programming problem is always $C^1$. This implies that the value function is $C^2$. Examples are given to show that the policy function might not be twice differentiable and therefore the value might not be three times differentiable, even if the program is $C^3$.

Log In To View Full Content